Alert archive / South Dakota / Wind Advisories in 2014

Wind Advisory 22, NWS Sioux Falls, SD

December 15, 20144 states

NWS Sioux Falls, SD issued this wind advisory at Dec 15, 2014, 6:20 PM CST for 4 states. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Dec 15, 2014, 6:20 PM CST (00:20 UTC)
Expired
Dec 16, 2014, 4:00 AM CST
In force
10 hr
Issued by
NWS Sioux Falls, SD
All 45 counties

Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brookings County, SD, Brule County, SD, Charles Mix County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD, Union County, SD, Yankton County, SD

The radar

The Sioux Falls radar (KFSD), 16 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 0.3 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2014-12-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2014-12-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
572 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-58 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

941 
WWUS73 KFSD 160020
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
620 PM CST MON DEC 15 2014



SDZ038-039-050-052>054-057>060-063>065-068-160600-
/O.NEW.KFSD.WI.Y.0022.141216T0020Z-141216T0600Z/
BEADLE-KINGSBURY-GREGORY-JERAULD-SANBORN-MINER-BRULE-AURORA-
DAVISON-HANSON-CHARLES MIX-DOUGLAS-HUTCHINSON-BON HOMME-
INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON...
LAKE PRESTON...GREGORY...BURKE...WESSINGTON SPRINGS...ALPENA...
WOONSOCKET...HOWARD...CHAMBERLAIN...KIMBALL...PLANKINTON...
WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...WAGNER...
PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...
PARKSTON...FREEMAN...MENNO...TRIPP...TYNDALL...SCOTLAND...
SPRINGFIELD...AVON...TABOR
620 PM CST MON DEC 15 2014

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

* TIMING...STRONG NORTHWESTERLY WINDS WILL PERSIST THROUGH
  MIDNIGHT BEFORE TAPERING OFF LATER IN THE NIGHT.

* WEATHER CONDITIONS...NORTHWEST WINDS OF 25 TO 35 MPH...GUSTING
  TO AROUND 40 MPH AT TIMES. THE WINDS COMBINED WITH RECENT
  SNOWFALL WILL PERIODICALLY REDUCE VISIBILITIES TO AS LOW AS
  MILE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ040-055-056-061-062-066-067-069>071-160830-
/O.NEW.KFSD.WI.Y.0022.141216T0020Z-141216T1000Z/
LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-
NOBLES-JACKSON-PIPESTONE-ROCK-DIXON-DAKOTA-BROOKINGS-LAKE-MOODY-
MCCOOK-MINNEHAHA-TURNER-LINCOLN SD-YANKTON-CLAY SD-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS...
LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...
MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...
LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...
BROOKINGS...MADISON...FLANDREAU...SALEM...CANISTOTA...
BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKER...CENTERVILLE...
MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...
HARRISBURG...YANKTON...VERMILLION...NORTH SIOUX CITY...
BERESFORD...ELK POINT...ALCESTER...JEFFERSON
620 PM CST MON DEC 15 2014

...WIND ADVISORY IN EFFECT UNTIL 4 AM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CST TUESDAY. 

* TIMING...STRONG NORTHWESTERLY WINDS WILL PERSIST THROUGH THE
  LATE NIGHT HOURS.

* WEATHER CONDITIONS...NORTHWEST WINDS OF 25 TO 35 MPH...GUSTING
  TO AROUND 40 MPH AT TIMES. IN AREAS THAT HAVE RECEIVED
  SNOWFALL...THE WINDS WILL PERIODICALLY REDUCE VISIBILITIES TO AS
  LOW AS MILE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$
2 follow-up statements
222 
WWUS73 KFSD 160611
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1211 AM CST TUE DEC 16 2014

SDZ038-039-050-052>054-057>060-063>065-068-160715-
/O.EXP.KFSD.WI.Y.0022.000000T0000Z-141216T0600Z/
BEADLE-KINGSBURY-GREGORY-JERAULD-SANBORN-MINER-BRULE-AURORA-
DAVISON-HANSON-CHARLES MIX-DOUGLAS-HUTCHINSON-BON HOMME-
INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON...
LAKE PRESTON...GREGORY...BURKE...WESSINGTON SPRINGS...ALPENA...
WOONSOCKET...HOWARD...CHAMBERLAIN...KIMBALL...PLANKINTON...
WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...WAGNER...
PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...
PARKSTON...FREEMAN...MENNO...TRIPP...TYNDALL...SCOTLAND...
SPRINGFIELD...AVON...TABOR
1211 AM CST TUE DEC 16 2014

...WIND ADVISORY HAS EXPIRED...

NORTHERLY WINDS WILL GRADUALLY DIMINISH OVERNIGHT FROM A STRONG
AND GUSTY 20 TO 35 MPH...BUT THE STRONGEST WIND THREAT HAS ENDED.

$$

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ040-055-056-061-062-066-067-069>071-161000-
/O.CON.KFSD.WI.Y.0022.000000T0000Z-141216T1000Z/
LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-
NOBLES-JACKSON-PIPESTONE-ROCK-DIXON-DAKOTA-BROOKINGS-LAKE-MOODY-
MCCOOK-MINNEHAHA-TURNER-LINCOLN SD-YANKTON-CLAY SD-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS...
LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...
MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...
LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...
BROOKINGS...MADISON...FLANDREAU...SALEM...CANISTOTA...
BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKER...CENTERVILLE...
MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...
HARRISBURG...YANKTON...VERMILLION...NORTH SIOUX CITY...
BERESFORD...ELK POINT...ALCESTER...JEFFERSON
1211 AM CST TUE DEC 16 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST EARLY THIS
MORNING...

* TIMING...STRONG NORTHWESTERLY WINDS WILL PERSIST THROUGH THE 
  LATE NIGHT HOURS. 

* WEATHER CONDITIONS...NORTHWEST WINDS OF 25 TO 35 MPH...GUSTING 
  TO AROUND 40 MPH AT TIMES. IN AREAS THAT HAVE RECEIVED 
  SNOWFALL...THE WINDS WILL PERIODICALLY REDUCE VISIBILITIES TO 
  AS LOW AS ONE MILE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

CHAPMAN
109 
WWUS73 KFSD 161004
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
404 AM CST TUE DEC 16 2014

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ040-055-056-061-062-066-067-069>071-161115-
/O.EXP.KFSD.WI.Y.0022.000000T0000Z-141216T1000Z/
LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-
NOBLES-JACKSON-PIPESTONE-ROCK-DIXON-DAKOTA-BROOKINGS-LAKE-MOODY-
MCCOOK-MINNEHAHA-TURNER-LINCOLN SD-YANKTON-CLAY SD-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS...
LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...
MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...
LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...
BROOKINGS...MADISON...FLANDREAU...SALEM...CANISTOTA...
BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKER...CENTERVILLE...
MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...
HARRISBURG...YANKTON...VERMILLION...NORTH SIOUX CITY...
BERESFORD...ELK POINT...ALCESTER...JEFFERSON
404 AM CST TUE DEC 16 2014

...WIND ADVISORY HAS EXPIRED...

NORTHERLY WINDS WILL CONTINUE TO GRADUALLY DIMINISH IN THE PRE
DAWN HOURS. IT WILL REMAIN WINDY...WITH WINDS GUSTING TO 25 TO
35 MPH...CREATING WIND CHILLS FROM 5 BELOW ZERO TO 5 ABOVE ZERO.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this wind advisory went out at Dec 15, 5:24 PM CST, 56 minutes earlier.

Area forecast discussion, Dec 15, 5:24 PM CST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
524 PM CST MON DEC 15 2014

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 308 PM CST MON DEC 15 2014

SYSTEM EVOLVING ABOUT AS ANTICIPATED. THE TROWAL THAT WAS IN
PLACE THIS MORNING IS COLLAPSING SO WE ARE LOSING OUR SOURCE OF
WARM AIR ALOFT. THIS IS ALLOWING PRECIPITATION TO BECOME MAINLY
SNOW OVER SOUTHEAST SOUTH DAKOTA. PARTS OF SOUTHWEST MINNESOTA
STILL STUCK IN THE LITTLE BIT OF THE TROWAL THAT REMAINS SO STILL
SOME SLEET AND FREEZING RAIN IN THOSE AREAS. NORTHWEST IOWA WORKED
INTO THE DRY SLOT AND HAS SIMPLY HAD SPOTTY SHOWERS THROUGH THE
LATE MORNING AND AFTERNOON. AS THIS TROWAL CONTINUES TO COLLAPSE
DRIER AND COLDER AIR WILL CONTINUE TO WORK TO THE SOUTH AND EAST
WHICH SHOULD BRING A BRIEF TRANSITION ZONE OF SLEET AND SNOW TO
ALL SNOW FOR THE AREAS THAT ARE NOT SNOWING AS OF 230 PM. AS THE
LIFT SHIFTS EAST AND SOUTHEAST TONIGHT DRIER AIR WILL WORK IN FROM
THE NORTHWEST AND WILL SHUT THE SNOW DOWN THROUGH THE EVENING INTO
THE OVERNIGHT HOURS. THE MAIN CONCERN AFTER THE ADVISORIES AND
WARNINGS END WILL BE THE INCREASING WINDS. AT THIS TIME IT APPEARS
THAT THE SNOW WILL BE TOO WET TO BLOW AROUND SO MORE THAN LIKELY
SOMEWHERE NEAR AND EAST OF THE INTERSTATE 29 CORRIDOR WILL NEED A
WIND ADVISORY. TEMPERATURES WILL DROP THROUGH THE NIGHT WITH
OVERNIGHT LOWS MAINLY IN THE TEENS.

ON TUESDAY...A STRONG PRESSURE GRADIENT WILL REMAIN EAST OF I29 WITH
SUSTAINED WINDS UP TO 20 MPH AND GUSTS APPROACHING 30 MPH IN THE
MORNING. AS HIGH PRESSURE BUILDS SOUTHWARD INTO EASTERN SOUTH
DAKOTA...THE GRADIENT WILL WEAKEN AND WINDS WILL SLOWLY DECREASE
THROUGH THE DAY. NAM...AND TO LESSER EXTENT GFS...ARE SHOWING
STRATUS REMAINING OVER MOST OF THE AREA MOST OF THE DAY. THERE ARE
INDICATIONS THAT DRIER AIR WILL BE ABLE TO ERODE SOME OF THE CLOUDS
WEST OF I29 DURING THE AFTERNOON. SO NOT EXPECTING OVERCAST SKIES
ALL DAY BUT SUN WILL BE LIMITED TO A COUPLE OF HOURS AT BEST EAST OF
I29...WITH PERHAPS 3 OR 4 HOURS WEST OF I29. WITH SNOW COVER IN MOST
AREAS AND WEAKENING WINDS...LOWERED HIGHS INTO THE UPPER TEENS IN
PARTS OF SW MN AND NW IA AND LOWER TO MID 20S ELSEWHERE.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 308 PM CST MON DEC 15 2014

DRY AND QUIET IN THE LONG TERM AS COLD AIR KEEPS TEMPS BELOW NORMAL
RIGHT UP TO THE WEEKEND.

TROUGH WILL MOVE FROM THE WEST COAST TO THE PLAINS BY FRIDAY.
GFS/NAM KEEP PRECIP ASSOCIATED WITH THIS SYSTEM IN THE SOUTHERN AND
CENTRAL PLAINS BUT THE ECMWF SHOWS LIGHT PRECIP BY FRIDAY MORNING.
WILL KEEP THE WEEKEND DRY AS THE ECMWF IS THE OUTLIER AT THIS TIME.

SAT NIGHT INTO SUNDAY WILL BE CLOSER TO NORMAL TEMPERATURES AS
RIDGING AHEAD OF ANOTHER WEST COAST SYSTEM RESULTS IN WARM ADVECTION
OVER THE NORTHERN PLAINS.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 520 PM CST MON DEC 15 2014

SNOW IS EXPECTED TO CONTINUE INTO THE EVENING HOURS...GRADUALLY
DIMINISHING AFTER 04Z. IMPROVEMENTS ARE EXPECTED IN HURON WITHIN
THE NEXT HOUR.

SIOUX FALLS WILL HAVE CONTINUED LIGHT TO
OCCASIONALLY MODERATE SNOWS THROUGH THE LATE EVENING HOURS.
VISIBILITIES MAY TEMPORARILY DROP BELOW 1 MILE.

AT SIOUX CITY...VERY LIGHT RAIN/FOG WILL PERSIST FOR THE NEXT
HOUR...HOWEVER THE TAIL END OF SNOW WILL MOVE INTO THE CITY LATER
THIS EVENING AND DIMINISH BY MIDNIGHT. VISIBILITY RESTRICTIONS
SHOULD BE LIMITED.

THE BIGGEST CONCERN THROUGH THE DAYBREAK HOURS OF TUESDAY WILL BE
STRONG NORTHWEST WINDS...SUSTAINED 25 GUSTING AS HIGH AS 35 KNOTS.
THESE WINDS MAY LEAD TO BLOWING SNOW REDUCTIONS ESPECIALLY AT FSD.
HAVE NOT INCLUDED BLSN IN THE CURRENT TAF FOR THE PERIODS AFTER
MIDNIGHT...BUT THE ADDITION AND SLIGHT VISIBILITY RESTRICTION MAY
BE POSSIBLE. ELSEWHERE...WINDS WILL SLOWLY DIMINISH OR WEAK AS WE
MOVE INTO TUESDAY MORNING.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...WINTER WEATHER ADVISORY UNTIL 9 PM CST THIS EVENING FOR SDZ061-
     062-066-067-069.

     WINTER STORM WARNING UNTIL 9 PM CST THIS EVENING FOR SDZ040-055-
     056.

     WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR SDZ038-
     039-052>054-057>060-064-065-068.

     WINTER STORM WARNING UNTIL 6 PM CST THIS EVENING FOR SDZ050-063.

MN...WINTER WEATHER ADVISORY UNTIL 9 PM CST THIS EVENING FOR MNZ081-
     089-098.

     WINTER STORM WARNING UNTIL 9 PM CST THIS EVENING FOR MNZ071-072-
     080-097.

IA...WINTER WEATHER ADVISORY UNTIL 9 PM CST THIS EVENING FOR IAZ001.

NE...NONE.
&&

SHORT TERM...SCHUMACHER/08
LONG TERM...SALLY
AVIATION...DUX
Hazardous weather outlook, Dec 15, 3:09 PM CST, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
309 PM CST MON DEC 15 2014

SDZ038>040-050-052>066-068-069-162115-
BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE-
MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-
DOUGLAS-HUTCHINSON-TURNER-BON HOMME-YANKTON-
309 PM CST MON DEC 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH
DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

LIGHT SNOW WILL CONTINUE ACROSS THE AREA BEFORE TAPERING OFF IN
THE EVENING. SNOWFALL ACCUMULATIONS WILL RANGE FROM 3 TO 4 INCHES
ALONG THE HIGHWAY 14 CORRIDOR TO 4 TO 6 INCHES IN FAR SOUTH
CENTRAL SOUTH DAKOTA. NORTH TO NORTHWEST WINDS FROM 20 TO 35 MPH WILL
ALSO CREATE FURTHER REDUCED VISIBILITY IN BLOWING SNOW AT TIMES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED...HOWEVER...REPORTS OF
SNOWFALL ACCUMULATION WOULD BE APPRECIATED.

IAZ001-MNZ071-072-080-081-089-097-098-SDZ067-162115-
LYON IA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES-PIPESTONE-
ROCK-LINCOLN SD-
309 PM CST MON DEC 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...SOUTHWEST MINNESOTA AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ANY MIXED PRECIPITATION WILL CHANGE TO SNOW THROUGH THE AFTERNOON
AND CONTINUE INTO LATE EVENING. ADDITIONAL ICE ACCUMULATION WILL
BE MINIMAL...WITH SNOWFALL AMOUNTS OF 2 TO 4 INCHES BEFORE ENDING.
NORTH TO NORTHWEST WINDS FROM 20 TO 35 MPH WILL ALSO CREATE
FURTHER REDUCED VISIBILITY IN BLOWING SNOW AT TIMES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED...HOWEVER...REPORTS OF
SNOWFALL OR ICE ACCUMULATION WOULD BE APPRECIATED.

IAZ002-003-012>014-020>022-031-032-MNZ090-NEZ013-014-SDZ070-071-
162115-
OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-JACKSON-DIXON-DAKOTA-CLAY SD-UNION-
309 PM CST MON DEC 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA AND SOUTHEAST
SOUTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

RAIN WILL TRANSITION TO A BRIEF WINTRY MIX OF FREEZING RAIN AND
SLEET THIS AFTERNOON...THEN CHANGE TO ALL SNOW BY EVENING. ICING
IS EXPECTED TO REMAIN LIGHT...WITH SNOWFALL AMOUNTS GENERALLY AN
INCH OR TWO.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED...HOWEVER...REPORTS OF
SNOWFALL OR ICE ACCUMULATION WOULD BE APPRECIATED.

In the hours before

Local storm report, Dec 15, 1:48 PM CST, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
148 PM CST MON DEC 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0147 PM     ICE STORM        MADISON                 44.01N 97.11W
12/15/2014                   LAKE               SD   EMERGENCY MNGR

            AT LEAST 1/4 INCH ICE ON BRANCHES AND WINDOWS.

&&

PS
Local storm report, Dec 15, 3:57 PM CST, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
357 PM CST MON DEC 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     SNOW             GREGORY                 43.23N 99.43W
12/15/2014  E3.0 INCH        GREGORY            SD   CO-OP OBSERVER

            STILL FLURRIES AND BLOWING SNOW NOW.

0330 PM     SNOW             PLATTE                  43.39N 98.84W
12/15/2014  E6.0 INCH        CHARLES MIX        SD   CO-OP OBSERVER

            STILL SNOWING LIGHTLY NOW.

0337 PM     FREEZING RAIN    WESSINGTON SPRINGS      44.08N 98.57W
12/15/2014  E0.25 INCH       JERAULD            SD   CO-OP OBSERVER

            THE OBSERVER REPORTED A QUARTER INCH OF FREEZING RAIN
            THIS MORNING BEFORE THE SNOW STARTED.

0337 PM     SNOW             WESSINGTON SPRINGS      44.08N 98.57W
12/15/2014  E2.0 INCH        JERAULD            SD   CO-OP OBSERVER

            STILL SNOW AND BLOWING SNOW, WITH DRIFTS 3 TO 5 INCHES
            DEEP.

0340 PM     FREEZING RAIN    CHAMBERLAIN             43.81N 99.32W
12/15/2014  E0.25 INCH       BRULE              SD   EMERGENCY MNGR

            THE EM REPORTED A QUARTER INCH OF FREEZING RAIN BETWEEN
            1130 PM AND 1 AM THIS MORNING BEFORE THE SNOW STARTED.

0340 PM     SNOW             CHAMBERLAIN             43.81N 99.32W
12/15/2014  E5.0 INCH        BRULE              SD   EMERGENCY MNGR

            STILL FLURRIES AND BLOWING SNOW, WITH DRIFTS 4 TO 6
            INCHES DEEP.

&&

TRM
Local storm report, Dec 15, 4:55 PM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
455 PM CST MON DEC 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     SNOW             WHITE LAKE              43.73N 98.71W
12/15/2014  E4.0 INCH        AURORA             SD   CO-OP OBSERVER

            STILL SNOW FLURRIES AND BLOWING SNOW.

0415 PM     FREEZING RAIN    WHITE LAKE              43.73N 98.71W
12/15/2014  E0.25 INCH       AURORA             SD   CO-OP OBSERVER

            ABOUT A QUARTER INCH OF FREEZING RAIN THIS MORNING BEFORE
            THE SNOW.

0427 PM     SNOW             HURON                   44.36N 98.22W
12/15/2014  M1.4 INCH        BEADLE             SD   OFFICIAL NWS OBS

0438 PM     SNOW             MITCHELL                43.73N 98.03W
12/15/2014  E3.0 INCH        DAVISON            SD   CO-OP OBSERVER

            OBSERVER ESTIMATED THE SNOWFALL SO FAR TODAY AT 3 INCHES.

&&

TRM
Local storm report, Dec 15, 5:45 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
545 PM CST MON DEC 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     SNOW             TYNDALL                 42.99N 97.86W
12/15/2014  M3.5 INCH        BON HOMME          SD   CO-OP OBSERVER

&&

MDUX
Local storm report, Dec 15, 5:46 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
546 PM CST MON DEC 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     FREEZING RAIN    TYNDALL                 42.99N 97.86W
12/15/2014  E0.10 INCH       BON HOMME          SD   CO-OP OBSERVER

&&

MDUX

Nearby

Wind Advisories in South Dakota, 2014Wind Advisories in Iowa, 2014Wind Advisories in Minnesota, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.